Alert archive / Texas / Flash Flood Warnings in 2019
Flash Flood Warning 14, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at May 24, 2019, 4:53 PM CDT for Pecos County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2019, 4:53 PM CDT (21:53 UTC)
- Expired
- May 24, 2019, 8:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 113 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2285 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.8
The text
As transmitted.
455
WGUS54 KMAF 242153
FFWMAF
TXC371-250100-
/O.NEW.KMAF.FF.W.0014.190524T2153Z-190525T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
453 PM CDT Fri May 24 2019
The National Weather Service in Midland has issued a
* Flash Flood Warning for...
Central Pecos County in southwestern Texas...
* Until 800 PM CDT.
* At 452 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Bakersfield and Girvin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3065 10238 3064 10276 3112 10255 3105 10230
3103 10229 3104 10226 3102 10220 3100 10219
3102 10218 3100 10214 3100 10212
$$
Ferguson2 follow-up statements
107
WGUS74 KMAF 242338
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
638 PM CDT Fri May 24 2019
TXC371-250100-
/O.CON.KMAF.FF.W.0014.000000T0000Z-190525T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pecos TX-
638 PM CDT Fri May 24 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
CENTRAL PECOS COUNTY...
At 637 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Three to six inches of rain are
estimated to have already fallen. Flash flooding is expected to
begin shortly.
Some locations that will experience flooding include...
Bakersfield and Girvin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3065 10238 3064 10276 3112 10255 3105 10230
3103 10229 3104 10226 3102 10220 3100 10219
3102 10218 3100 10214 3100 10212
$$
Ferguson179
WGUS74 KMAF 250051
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
751 PM CDT Fri May 24 2019
TXC371-250100-
/O.EXP.KMAF.FF.W.0014.000000T0000Z-190525T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pecos TX-
751 PM CDT Fri May 24 2019
...THE FLASH FLOOD WARNING FOR CENTRAL PECOS COUNTY WILL EXPIRE AT
800 PM CDT...
The heavy rain has ended across most of the warned area. Flooding is
no longer expected to pose an immediate threat to life and property.
Please continue to heed any remaining road closures.
LAT...LON 3065 10238 3064 10276 3112 10255 3105 10230
3103 10229 3104 10226 3102 10220 3100 10219
3102 10218 3100 10214 3100 10212
$$
FergusonWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at May 24, 2:31 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, May 24, 2:31 PM CDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 231 PM CDT Fri May 24 2019 .DISCUSSION... ...Tornado Watch #232 in effect until 9 pm CDT for Borden, Scurry, Dawson, and Gaines counties of the northern Permian Basin of west Texas... Deep and persistent southwesterly flow aloft with a mean upper trough along the west coast and persistent upper jet across the southwestern half of the nation is expected through the weekend. The large fetch will allow periodic disturbances to eject and track toward the region and sharpen the dryline near the west Texas/eastern New Mexico border each day. Plenty of lift, instability and shear will interact with the aforementioned disturbances and should spark daily thunderstorms along the dryline, some of which will be severe. With the flow aloft parallel to the dryline training storms look likely as well with localized flash flooding possible. Will mention in the zones and hazardous weather outlook. Temperatures are expected to continue to be near normal in this regime. By Monday/Monday night the upper trough/low is forecast to move east toward the Rockies. Have included a slight chance of thunderstorms late Monday across portions of the Permian Basin along the dryline as the upper system ejects. By late Tuesday the cold front associated with this system will move through the region. Thunderstorms will be possible along the front Tuesday night in the eastern Permian Basin and lower Trans Pecos in best instability and low level convergence. More thunderstorms look possible next Wednesday through Friday as southwesterly flow aloft with disturbances impinge on a cold front. Temperatures will cool to slightly below normal by next Wednesday through Friday. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 70 88 69 85 / 40 30 20 30 Carlsbad 67 95 69 93 / 10 10 20 10 Dryden 73 91 72 89 / 20 20 20 20 Fort Stockton 70 93 70 90 / 30 30 20 20 Guadalupe Pass 63 89 65 89 / 10 0 10 0 Hobbs 66 89 65 85 / 20 20 30 40 Marfa 61 92 63 90 / 20 10 20 20 Midland Intl Airport 70 89 69 86 / 40 30 20 40 Odessa 69 89 69 86 / 40 30 20 40 Wink 70 94 69 90 / 30 20 20 30 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 72/12
Hazardous weather outlook, May 24, 2:06 PM CDT, 2 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 206 PM CDT Fri May 24 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-251915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 206 PM CDT Fri May 24 2019 /106 PM MDT Fri May 24 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Strong to severe thunderstorms are possible this afternoon and tonight across the Permian Basin... Trans Pecos... and portions of Southeast New Mexico. Some of these storms could produce large hail... damaging wind... and a few tornadoes. Locally heavy rain will also be possible which could result in flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Severe thunderstorms are possible again Saturday and Sunday. Large hail and damaging wind will be the main concern. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening primarily along and east of a Hobbs to Fort Stockton line. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, May 24, 1:03 PM CDT, 3 hours 50 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
103 PM CDT Fri May 24 2019
TXZ068-075-241845-
Pecos TX-Crane TX-
103 PM CDT Fri May 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PECOS AND SOUTHERN
CRANE COUNTIES UNTIL 145 PM CDT...
At 103 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles east of Fort Stockton, moving north at 30 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Girvin and Imperial.
This includes Interstate 10 between mile markers 266 and 284.
LAT...LON 3068 10258 3076 10282 3133 10271 3122 10231
3121 10231
TIME...MOT...LOC 1803Z 195DEG 33KT 3088 10266
80Special weather statement, May 24, 3:35 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
335 PM CDT Fri May 24 2019
TXZ075-082-279-282-242115-
Pecos TX-Terrell TX-Central Brewster County TX-
Lower Brewster County TX-
335 PM CDT Fri May 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PECOS...EAST
CENTRAL BREWSTER AND SOUTHWESTERN TERRELL COUNTIES UNTIL 415 PM
CDT...
At 334 PM CDT, Doppler radar was tracking a strong thunderstorm 21
miles southwest of Sanderson, moving north at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Sanderson.
LAT...LON 2977 10265 3020 10276 3020 10240 2979 10238
2976 10239 2978 10247 2978 10248 2979 10249
2978 10250 2978 10251 2977 10251
TIME...MOT...LOC 2034Z 173DEG 24KT 2988 10257
80Special weather statement, May 24, 4:09 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
409 PM CDT Fri May 24 2019
TXZ082-282-242145-
Terrell TX-Lower Brewster County TX-
409 PM CDT Fri May 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BREWSTER AND
SOUTHEASTERN TERRELL COUNTIES UNTIL 445 PM CDT...
At 409 PM CDT, Doppler radar was tracking a strong thunderstorm 27
miles south of Sanderson, moving north at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of east central
Brewster and southeastern Terrell Counties.
LAT...LON 2992 10268 2994 10176 2978 10176 2978 10181
2981 10182 2979 10182 2981 10185 2978 10193
2982 10198 2979 10207 2980 10214 2985 10219
2984 10222 2988 10232 2985 10237 2976 10239
2979 10249 2975 10255 2977 10257 2973 10266
TIME...MOT...LOC 2109Z 194DEG 17KT 2975 10246Special weather statement, May 24, 4:31 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
431 PM CDT Fri May 24 2019
TXZ075-082-282-242215-
Pecos TX-Terrell TX-Lower Brewster County TX-
431 PM CDT Fri May 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PECOS...EAST CENTRAL
BREWSTER AND SOUTHWESTERN TERRELL COUNTIES UNTIL 515 PM CDT...
At 431 PM CDT, Doppler radar was tracking a strong thunderstorm 16
miles south of Sanderson, moving north at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Sanderson, Dryden and Terrell County Airport.
LAT...LON 2977 10257 2975 10260 3023 10259 3027 10193
2980 10195 2982 10198 2979 10199 2980 10204
2979 10204 2978 10207 2980 10214 2985 10219
2984 10222 2988 10232 2985 10237 2976 10239
2979 10249 2978 10251 2977 10251 2975 10255
TIME...MOT...LOC 2131Z 198DEG 28KT 2991 10243Local storm report, May 24, 4:47 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
447 PM CDT FRI MAY 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 2 W BAKERSFIELD 30.89N 102.33W
05/24/2019 U1.00 INCH Pecos TX PUBLIC
VIDEO SEEN ON SNAPCHAT OF CRACKED WINDSHIELD DUE TO HAIL.
EXACT SIZE OF LARGEST HAIL UNKNOWN.
&&
FERGUSONSpecial weather statement, May 24, 4:48 PM CDT, 5 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 448 PM CDT Fri May 24 2019 TXZ075-242230- Pecos TX- 448 PM CDT Fri May 24 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PECOS COUNTY UNTIL 530 PM CDT... At 448 PM CDT, Doppler radar was tracking a strong thunderstorm 14 miles southeast of Fort Stockton, moving northeast at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Sierra Madera. LAT...LON 3050 10291 3067 10301 3089 10278 3063 10267 TIME...MOT...LOC 2148Z 243DEG 15KT 3071 10275 72
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 9:29 PM CDT | Special Weather Statement | MAF | Yoakum | 31 min |
| May 23, 10:00 PM CDT | Special Weather Statement | MAF | Cochran | 15 min |
| May 24, 4:09 AM CDT | Special Weather Statement | MAF | Yoakum | 51 min |
| May 24, 1:03 PM CDT | Special Weather Statement | MAF | Pecos | 42 min |
| May 24, 1:43 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos | 62 min |
| May 24, 2:41 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos | 64 min |
| May 24, 2:53 PM CDT | Tornado Warning | MAF | Pecos | 37 min |
| May 24, 3:35 PM CDT | Special Weather Statement | MAF | Terrell | 40 min |
| May 24, 3:41 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 64 min |
| May 24, 3:57 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 63 min |
| May 24, 4:09 PM CDT | Special Weather Statement | MAF | Terrell | 36 min |
| May 24, 4:31 PM CDT | Special Weather Statement | MAF | Terrell | 44 min |
| May 24, 4:38 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 67 min |
| May 24, 4:39 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 36 min |
| May 24, 4:48 PM CDT | Special Weather Statement | MAF | Pecos | 42 min |
| May 24, 5:06 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 39 min |
| May 24, 5:18 PM CDT | Special Weather Statement | MAF | Terrell | 42 min |
| May 24, 5:19 PM CDT | Special Weather Statement | MAF | Upton | 41 min |
| May 24, 5:33 PM CDT | Special Weather Statement | MAF | Upton | 27 min |
| May 24, 5:41 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 64 min |
| May 24, 5:45 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 45 min |
| May 24, 6:32 PM CDT | Special Weather Statement | MAF | Upton | 13 min |
| May 24, 6:44 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 61 min |
Nearby
Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.